Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 7, 2007, 10:12 PM CDT for Terry County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2007, 10:12 PM CDT (03:12 UTC)
- Expired
- Sep 7, 2007, 11:45 PM CDT
- In force
- 93 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Terry County, TX
The radar
The Lubbock radar (KLBB), 69 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 080314 FFWLUB TXC445-080445- /X.NEW.KLUB.FF.W.0001.070908T0312Z-070908T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1012 PM CDT FRI SEP 7 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... TERRY COUNTY IN NORTHWEST TEXAS. * UNTIL 1145 PM CDT * AT 1007 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN AND WATER COVERING ROADWAYS IN BROWNFIELD. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES HAVE FALLEN OVER THE LAST HALF HOUR AN HOUR. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCHES ARE EXPECTED. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE UNION AND BROWNFIELD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3338 10251 3338 10208 3296 10208 3296 10248 TIME...MOT...LOC 0312Z 180DEG 0KT 3317 10226 $$ KW
1 follow-up statement
000 WGUS74 KLUB 080424 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1122 PM CDT FRI SEP 7 2007 TXC445-080445- /X.CON.KLUB.FF.W.0001.000000T0000Z-070908T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TERRY TX- 1122 PM CDT FRI SEP 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR TERRY COUNTY... AT 1117 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER COVERING ROADWAYS IN BROWNFIELD. THE HEAVIEST RAINFALL HAS MOVED OUT OF TERRY COUNTY BUT ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER YOAKUM AND GAINES COUNTIES WILL AFFECT TERRY COUNTY OVER THE NEXT COUPLE OF HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROWNFIELD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3338 10251 3338 10208 3296 10208 3296 10248 TIME...MOT...LOC 0422Z 180DEG 0KT 3317 10226 $$ KW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:26 PM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Sep 7, 3:26 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 326 PM CDT FRI SEP 7 2007 .SHORT TERM... THUNDERSTORMS ARE BEGINNING TO DEVELOP FROM THE SOUTH-CENTRAL PANHANDLE THROUGH THE CENTRAL AND WESTERN SPLNS. SFC FRONT APPEARS TO BE LOCATED FROM NEAR CLOVIS TO CHILDRESS...BUT WEAK SFC TROUGH OR OUTFLOW HAVE MOVED FURTHER SOUTH THROUGH MUCH OF THE CWA...AND TCU FIELD ALSO SEEMS TO HAVE FORMED ALONG PRE-FRONTAL TROUGH ACROSS COCHRAN AND YOAKUM COUNTIES. EXPECT THIS ACTIVITY TO CONTINUE TO EXPAND THROUGH THE AFTN AND EARLY EVE. SPECIAL 18Z WTXM SOUNDING FROM REESE CONFIRMS A VERY MOIST ATMOSPHERE AND SHOWS ABOUT WIND SPEEDS OF ABOUT 25 KTS. WITH SB-CAPES OF 3K PER SPC/RUC ANALYSIS STORMS SHOULD HAVE SUFFICIENT SHEAR/ENERGY FOR SOME ORGANIZATION AND SVR POTENTIAL...PARTICULARLY STRONG WINDS AND MARGINALLY SVR HAIL. TOR THREAT DOES NOT APPEAR VERY HIGH GIVEN THE WEAK LOW-LVL WIND FIELD EXCEPT FOR IN THE VICINITY OF THE STRONGER BOUNDARY MOVING IN FROM THE NORTH. WILL WATCH STORMS ALONG THIS BOUNDARY CAREFULLY AS IT SAGS SOUTH THROUGH OUR NRN COUNTIES. OTHER CONCERN IS FLASH FLOODING. OF PARTICULAR CONCERN IS THE AREA THAT RECEIVED 4-6 INCHES OF RAINFALL YSTDY ROUGHLY FROM TULIA...TO PLAINVIEW...TO FLOYDADA...TO TURKEY. IT THIS TIME WILL CONTINUE TO MONITOR THE CONVECTIVE TRENDS WITH AN EYE ON ISSUING A FLASH FLOOD WATCH IF IT APPEARS WE WILL SEE HEAVY RAIN IN THIS AREA. ANTICIPATE THE ACTIVITY CONTINUING THROUGH THE EVENING AND OVERNIGHT WITH A GRADUAL SHIFT IN EMPHASIS TO A HEAVY RAIN THREAT ACROSS THE EASTERN HALF OF THE CWA. THE FCST ON SAT WILL DEPEND HEAVILY ON WHAT TRANSPIRES OVERNIGHT AND HOW MUCH CLEARING CAN OCCUR IN THE MORNING. BEST DEEP MOISTURE AND FORCING SHOULD SLOWLY SHIFT TO THE SE DURING THE DAY BUT MAJOR DRYING DOES NOT SEEM TO OCCUR UNTIL THE EVENING. WILL CONTINUE CHANCE POPS WITH A HIGHEST VALUES ACROSS SE AND LOWEST NW. GFS MOS TEMPS ARE ABOUT 10 DEGREE ABOVE MET...FOR NOW WILL TREND MORE TOWARD COOLER MET. .LONG TERM... GIVEN CONCERNS WITH EVOLVING SEVERE WEATHER/FLOODING THREAT WILL BE BRIEF HERE WITH THIS LONG TERM DISCUSSION. RAIN CHANCES SHOULD BEGIN TO GRADUALLY DIMINISH FROM NORTH TO SOUTH SATURDAY EVENING AS THE FRONT PUSHES SOUTH ACROSS THE AREA. THE NEXT CHANCE OF RAIN WILL WILL COMMENCE LATE MONDAY WHEN A PROGRESSIVE/SHARP SHORTWAVE TROUGH PROPAGATES THROUGH NORTHWESTERLY FLOW ALOFT OVER THE SOUTHERN PLAINS. THIS FEATURE APPEARS TO CONTINUE A WARRANT OF CHANCE POPS /FAVORING THE NORTHEAST/ AND A POTENTIALLY STRONGER FROPA. RAIN CHANCES WILL DECREASE IN THE WAKE OF THIS FEATURE TUESDAY AFTERNOON...WITH RELATIVELY BENIGN WEATHER FOLLOWING. && .AVIATION... SCATTERED TSTM ACTIVITY SHOULD AFFECT THE KLBB AND KCDS TERMINALS THROUGH THE EVE..AND POSSIBLY OVERNIGHT. PERIODS OF MVFR CEILINGS WILL ACCOMPANY THE STORMS. ADDITIONALLY...STRONG AND VARIABLE WINDS ARE EXPECTED WITH THE STORMS...WITH GUST POTENTIALLY EXCEEDING 30 KTS. THE TSTMS WILL DECREASE IN INTENSITY TONIGHT...BUT THE POTENTIAL FOR LOWER CEILINGS/VISIBILITIES WILL INCREASE. SOME AREAS OF FOG ARE POSSIBLE BY EARLY SAT MORNING...BUT IT IS NOT EXPECTED TO BE WIDESPREAD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 86 64 82 60 / 50 30 20 20 20 TULIA 66 85 66 85 61 / 60 30 20 20 20 PLAINVIEW 65 84 66 86 62 / 70 40 20 20 20 LEVELLAND 67 87 64 86 63 / 60 30 30 20 20 LUBBOCK 69 86 67 87 64 / 60 40 30 20 20 BROWNFIELD 68 88 66 87 64 / 50 30 30 20 10 CHILDRESS 70 85 70 86 67 / 70 50 30 20 10 SPUR 69 85 70 87 65 / 50 40 40 20 10 ASPERMONT 72 87 71 89 69 / 40 40 40 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/20/99
Hazardous weather outlook, Sep 7, 11:30 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT FRI SEP 7 2007 TXZ021>044-081630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF A COLD FRONT LOCATED FROM THE WESTERN SOUTH PLAINS THROUGH THE NORTHERN ROLLING PLAINS. STORMS SHOULD INCREASE IN COVERAGE FIRST ACROSS THE WESTERN COUNTIES AND THEN SPREAD EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. A FEW STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO ONE INCH. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE ALONG THE FRONT. FLOODING DUE TO A VERY MOIST ATMOSPHERE...SOME THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN. ADDITIONALLY...THE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY AND MAY BE CONCENTRATED ALONG THE FRONT...AND THIS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY MOIST ATMOSPHERE IS EXPECTED TO REMAIN ACROSS THE OUTLOOK AREA ON SATURDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BRING THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING. THIS THREAT SHOULD SHIFT TO THE SOUTH AND EAST BY SATURDAY EVENING. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 7, 5:29 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT FRI SEP 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
09/07/2007 M63 MPH TERRY TX MESONET
&&
GJELocal storm report, Sep 7, 5:35 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT FRI SEP 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST WHITHARRAL 33.74N 102.33W
09/07/2007 E60 MPH HOCKLEY TX LAW ENFORCEMENT
&&
GJESpecial weather statement, Sep 7, 5:41 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 541 PM CDT FRI SEP 7 2007 TXZ034-035-040-041-072315- LUBBOCK TX-HOCKLEY TX-LYNN TX-TERRY TX- 541 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM ACROSS TERRY...LYNN...HOCKLEY AND LUBBOCK COUNTIES... AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LOCKETVILLE...OR ABOUT 12 MILES NORTH OF BROWNFIELD...MOVING NORTHEAST AT 35 MPH. BRIEF...STRONG WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Sep 7, 5:42 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 542 PM CDT FRI SEP 7 2007 TXZ030-072315- FLOYD TX- 542 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM MOVING ACROSS FLOYD COUNTY... AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF LOCKNEY...OR ABOUT 8 MILES NORTHWEST OF FLOYDADA...MOVING NORTHEAST AT 20 MPH. BRIEF...STRONG WIND GUSTS UP TO 55 MPH AND SMALL HAIL IS POSSIBLE WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 7, 6:27 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 627 PM CDT FRI SEP 7 2007 TXZ041-080000- LYNN TX- 627 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM ACROSS LYNN COUNTY... AT 623 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF TAHOKA...MOVING NORTHEAST AT 10 MPH. BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Sep 7, 8:12 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT FRI SEP 7 2007 TXZ025-026-080200- CHILDRESS TX-HALL TX- 812 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM MOVING ACROSS EASTERN HALL AND CHILDRESS COUNTIES... AT 811 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF TELL...OR ABOUT 9 MILES NORTHWEST OF CHILDRESS...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KW
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.